Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 30, NWS Goodland, KS

June 18, 201413 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Jun 18, 2014, 10:15 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2014, 10:15 PM CDT (03:15 UTC)
Expired
Jun 19, 2014, 3:28 AM CDT
In force
5 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2444 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS73 KGLD 190315
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT WED JUN 18 2014

...STRONG WINDS EXPECTED TONIGHT...

.A STRONG...CONVECTIVELY REINFORCED COLD FRONT IS MOVING INTO EAST
COLORADO AS OF RIGHT NOW. LATEST GUIDANCE INDICATES STRONG WIND
GUSTS ARE EXPECTED TO CONTINUE MOVING EAST INTO NORTHWEST KANSAS
AND SOUTHWEST NEBRASKA TONIGHT.

COZ090>092-NEZ079-080-191100-
/O.NEW.KGLD.WI.Y.0030.140619T0315Z-140619T1100Z/
YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...BENKELMAN...TRENTON
915 PM MDT WED JUN 18 2014 /1015 PM CDT WED JUN 18 2014/

...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY.

* PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN HOUR
  OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001-002-013-014-027-028-041-042-191100-
/O.NEW.KGLD.WI.Y.0030.140619T0315Z-140619T1100Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
915 PM MDT WED JUN 18 2014 /1015 PM CDT WED JUN 18 2014/

...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY.

* PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN HOUR
  OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
2 follow-up statements
848 
WWUS73 KGLD 190547
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1147 PM MDT WED JUN 18 2014

...STRONG WINDS EXPECTED TONIGHT...

.A STRONG...CONVECTIVELY REINFORCED COLD FRONT IS MOVING ACROSS
NORTHWEST KANSAS AND SOUTHWEST NEBRASKA RIGHT NOW. EXPECTING
STRONG WINDS BEHIND THE FRONT TO LAST FOR AN HOUR OR TWO. LATEST
GUIDANCE INDICATES STRONG WIND GUSTS ARE EXPECTED TO CONTINUE
MOVING EAST TONIGHT SO NEEDED TO EXTEND THE WIND ADVISORY FURTHER
EAST.

NEZ081-191100-
/O.EXA.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/
RED WILLOW-
INCLUDING THE CITY OF...MCCOOK
1247 AM CDT THU JUN 19 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING.

* PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 40 MPH WITH GUSTS TO 
  55 MPH.

* TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN 
  HOUR OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH. 

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME 
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ003-004-015-016-029-191100-
/O.EXA.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER
1247 AM CDT THU JUN 19 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING.

* PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 40 MPH WITH GUSTS TO 
  55 MPH.

* TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN 
  HOUR OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH. 

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-NEZ079-080-191100-
/O.CON.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/
YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...BENKELMAN...TRENTON
1147 PM MDT WED JUN 18 2014 /1247 AM CDT THU JUN 19 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT /6 AM CDT/
THURSDAY...

* PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 
  45 MPH.

* TIMING/DURATION...STRONG WINDS SHOULD GRADUALLY DIMINISH THROUGH
  THE REST OF THE NIGHT AS THE COLD FRONT MOVES TO THE EAST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001-002-013-014-027-028-041-042-191100-
/O.CON.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
1147 PM MDT WED JUN 18 2014 /1247 AM CDT THU JUN 19 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT /6 AM CDT/
THURSDAY...

* PEAK WINDS...SUSTAINED NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 
  55 MPH.

* TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN 
  HOUR OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH. 

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...
SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF
OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...
ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
098 
WWUS73 KGLD 190828
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
228 AM MDT THU JUN 19 2014


COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-190930-
/O.CAN.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
228 AM MDT THU JUN 19 2014 /328 AM CDT THU JUN 19 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED BELOW ADVISORY LEVELS. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 18, 8:42 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 18, 8:42 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
742 PM MDT WED JUN 18 2014

.MESOSCALE DISCUSSION...
ISSUED AT 742 PM MDT WED JUN 18 2014

ATTENTION IS NOW SHIFTING TO STORMS IN NORTHEAST COLORADO OVER THE
NEXT FEW HOURS AS THEY MOVE INTO EAST COLORADO...SOUTHWEST
NEBRASKA AND EXTREME NORTHWEST KANSAS. SEVERE THUNDERSTORM IN
GRAHAM AND NORTON COUNTIES IN NORTHWEST KANSAS WILL CONTINUE ITS
MOVEMENT INTO NORTH CENTRAL KANSAS. A COUPLE STORMS CAPABLE OF
LARGE HAIL UP TO THE SIZE OF HALF DOLLARS HAVE RECENTLY DEVELOPED
BETWEEN FORT MORGAN...AKRON AND STERLING COLORADO. THESE STORMS
ARE IN A MUCH BETTER ENVIRONMENT WITH RESPECT TO WIND SHEAR...0-6
KM BULK SHEAR OF 50 KTS. THIS ACTIVITY SHOULD CONTINUE INTO A
BETTER ENVIRONMENT OVER SOUTHWEST NEBRASKA AND SEVERE WEATHER WILL
REMAIN A STRONG POSSIBILITY. LATEST GUIDANCE CONTINUES TO SHOW
DIFFERING SIGNS OF CONVECTIVE ACTIVITY OVER NORTHWEST KANSAS. HAVE
MAINTAINED CHANCE POPS FOR MOST OF KANSAS BUT OVERALL...WENT AHEAD
AND RAISED POPS WITH LATEST FORECAST UPDATE.

&&

.UPDATE...
ISSUED AT 353 PM MDT WED JUN 18 2014

UPDATED FORECAST TO ACCOUNT FOR LATEST TRENDS.

WITH RESPECT TO THE ENVIRONMENT...THE ATMOSPHERE IS QUITE UNSTABLE
ALONG AND JUST NORTH OF THE FRONT WITH 3000 J/KG SBCAPE ACCORDING
TO THE LATEST SPC MESOANALYSIS. 0-6 KM BULK SHEAR IS FAIRLY WEAK
ACROSS MOST OF THE AREA EXCEPT FOR LOCATIONS IMMEDIATELY ALONG THE
STALLED COLD FRONT...LOCATED OVER WICHITA AND GREELEY COUNTIES IN
NORTHWEST KANSAS. 0-3 KM HELICITY ALONG THE FRONT ARE ANALYZED UP
TO 200 M2/S2. WILL NEED TO WATCH LOCATIONS ALONG THE FRONT WITH A
STALLED BOUNDARY...HIGH SBCAPE AND ENHANCED SURFACE VORTICITY IN
THE VICINITY. THIS ENVIRONMENT COULD BE FAVORABLE FOR SHORT
LIVED...LANDSPOUT TYPE TORNADOES. OTHER THAN THAT...THE MAIN
THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. WITH A LARGE AMOUNT
OF INSTABILITY AND WEAK WIND SHEAR...STORMS THIS AFTERNOON MAY BE
MORE OF THE PULSE VARIETY SO HAIL LARGER THAN GOLF BALLS...
POSSIBLY PING PONG BALLS...SEEMS MOST UNLIKELY.

ATTENTION THEN TURNS TO COLORADO LATER THIS EVENING FOR ADDITIONAL
DEVELOPMENT ALONG THE FRONT RANGE THAT SHOULD MOVE ACROSS MAINLY
NORTHERN SECTIONS OF THE FORECAST AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 1229 PM MDT WED JUN 18 2014

COLD FRONT HAS STALLED OUT THIS AFTERNOON ALONG THE SOUTHERN
FRINGES OF THE FORECAST AREA IN NORTHWEST KANSAS. IT IS EXPECTED
TO RETURN NORTH AS A WARM FRONT LATER THIS AFTERNOON AND BE NEAR A
NORTON TO WALLACE LINE BEFORE BEING SWEPT SOUTH AGAIN BY A STRONGER
COLD FRONT TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR
THE FRONT...WITH MORE STORMS POSSIBLE COMING OUT OF NORTHEAST
COLORADO ASSOCIATED WITH THE UPPER SHORTWAVE TROUGH AND THE
SECONDARY COLD FRONT. WHILE VERY UNSTABLE CONDITIONS WILL EXIST
ALONG AND SOUTH OF THE WARM FRONT...UPDRAFT ORGANIZATION WILL BE
LIMITED BY WEAK DEEP LAYER SHEAR ON THE ORDER OF 15 TO 25KTS. AS A
RESULT...MAIN HAZARDS WILL BE LOCALIZED DAMAGING WINDS AND LARGE
HAIL. ACTIVITY WILL CONTINUE TO MOVE EAST OVERNIGHT AND SHOULD END
AROUND MIDNIGHT. MIGHT SEE A COUPLE OF HOURS OF BREEZY TO WINDY
CONDITIONS IMMEDIATELY BEHIND THE FRONT THIS EVENING AND EARLY
INTO THE OVERNIGHT.

THE FRONT WILL BE WELL TO THE SOUTH ON THURSDAY WITH LOWER DEW
POINTS AND MORE STABLE CONDITIONS THROUGH MOST OF THE AFTERNOON.
POST FRONTAL LOW LEVEL UPSLOPE REGIME WILL GRADUALLY BE
ESTABLISHED BY LATE AFTERNOON...BUT WITH NO UPPER SUPPORT FOR LIFT
BELIEVE IT WILL REMAIN DRY. TEMPERATURES TONIGHT AND THURSDAY WILL
BE NEAR TO SLIGHTLY BELOW NORMAL.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 156 PM MDT WED JUN 18 2014

DIFFICULT FORECAST THURSDAY NIGHT THROUGH FRIDAY NIGHT TO REALLY ADD
MUCH DETAIL AS FAR AS TIMING AND LOCATION OF POSSIBLE RAINFALL GIVEN
THE RATHER BROAD LIFT AND INSTABILITY OVER THE AREA.

THURSDAY NIGHT THE RIGHT ENTRANCE OF THE 300MB JET IS OVER THE AREA
BEHIND THE DEPARTING UPPER LEVEL LOW...AS ANOTHER SMALLER 500MB
SHORT WAVE TROUGH MOVES INTO THE AREA FROM THE WEST.  MEANWHILE THE
UPPER LEVEL RIDGE TO THE SOUTH BUILDS NORTH SLIGHTLY CAUSING THE
SHORT WAVE TROUGH TO ALSO MOVE NORTH AND THE DRY LINE TO RETREAT
BACK INTO THE AREA FROM THE EAST.  AM THINKING THERE WILL BE TWO
AREAS WHERE STORMS MAY FIRE...ALONG THE RETREATING DRY LINE WHERE
THE ELEVATED CAPE IS HIGHEST AND/OR AHEAD OF THE ADVANCING SHORT
WAVE TROUGH FROM COLORADO WHICH MAY ALSO HAVE SOME STORMS ADVANCING
AHEAD OF IT AS THE TROUGH MOVES INTO THE AREA.  AS THE NIGHT
PROGRESSES ISENTROPIC LIFT INCREASES OVER THE WEST AHEAD OF THE
TROUGH WHICH WILL STALL AFTER MIDNIGHT.  ELEVATED CAPE DECLINES
AFTER MIDNIGHT TO UNDER 1000J/KG...SO AM THINKING ISOLATED COVERAGE
AT BEST.  0-6KM BULK SHEAR IS AROUND 30KTS SO A SEVERE STORM CANNOT
BE RULED OUT DURING THE EVENING.

FRIDAY MORNING THERE MAY BE SOME ISOLATED LINGERING STORMS ALONG THE
KS/NE BORDER WHERE THE BEST LIFT AND ELEVATED INSTABILITY WILL BE.
THESE SHOULD MOVE OUT/DISSIPATE BY NOON.  DURING THE AFTERNOON
ATTENTION FOCUSES ON THE DRY LINE NEAR THE CO/KS LINE.  INSTABILITY
QUICKLY INCREASES DURING THE AFTERNOON OVER THE DRY LINE AS THE
500MB SHORT WAVE TROUGH OVER EASTERN COLORADO DEEPENS...PLACING
BROAD LIFT OVER THE AREA.  STORM COVERAGE SHOULD PEAK BY MID
AFTERNOON...AS IS TYPICAL...AND MOVE EAST/NORTHEAST ACROSS THE AREA
THROUGH THE EVENING.

FRIDAY EVENING THE ONGOING STORMS WILL CONTINUE TO MOVE
EAST/NORTHEAST...MOVING OUT OF THE AREA AROUND MIDNIGHT. CAPE
PROFILES ARE FAIRLY FAT BUT WINDS IN THE HAIL GROWTH ZONE ARE
FAIRLY LOW...AROUND 25KTS. HOWEVER 0-6KM BULK SHEAR IS AROUND
30KTS BY EARLY EVENING SO A SEVERE STORM CANNOT BE RULED OUT.

SATURDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE
FOR THE TRI-STATE AREA AS MULTIPLE UPPER LEVEL SHORT WAVE TROUGHS
MOVE THROUGH.  THE BEST CHANCE FOR RAINFALL WILL BE SUNDAY NIGHT AS
A COMPACT SHORT WAVE TROUGH MOVES ACROSS THE AREA ACCOMPANIED BY A
COLD FRONT.  THE LATEST MODEL TRENDS LEAN TOWARDS SLIGHTLY SLOWING
THE TROUGH DOWN.  IN ADDITION THERE ARE VERY LIGHT UPPER LEVEL WINDS
ACROSS PLAINS DUE TO A HIGH PRESSURE OVER THE SOUTHERN CONUS AND AN
UPPER LEVEL TROUGH ON EACH COAST...WHICH WOULD FURTHER INDICATE THE
TROUGH WILL LIKELY MOVE SLOWER THAN CURRENTLY SHOWN.  THERE WILL BE
SOME WRAP AROUND RAINFALL MONDAY AFTERNOON AND MONDAY NIGHT WHICH
WILL FURTHER PROLONG THE RAINFALL OVER THE AREA.

TEMPERATURES FOR THE PERIOD WILL BE WARMEST DURING THE
WEEKEND...WITH TEMPERATURES OVERALL BEING NEAR NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 532 PM MDT WED JUN 18 2014

VFR CONDITIONS WILL START THE PERIOD WITH TEMPORARY MVFR
CONDITIONS POSSIBLE WITH SHOWERS AND THUNDERSTORMS MOVING THROUGH
THE TERMINALS TONIGHT. THE UPPER LEVEL TROUGH IS PUSHING INTO THE
FRONT RANGE AND WILL CONTINUE TO MOVE EAST AS THE NIGHT CONTINUES.
AGITATED CUMULUS HAS ALREADY BEGUN TO DEVELOP OVER EASTERN
COLORADO AND WILL CONTINUE TO DEVELOP AS THE UPPER LEVEL SUPPORT
MOVES INTO THE REGION. INCLUDED VCTS AT 02Z FOR KGLD AND AT 03Z
FOR KMCK WITH 2 HOUR TEMPO GROUPS FOR EACH TERMINAL FOR WHEN
THUNDERSTORMS COULD ENTER. AS THE EVENT GETS UNDERWAY...AMENDMENTS
WILL BE MADE FOR TIMING OF CELLS ENTERING THE TERMINALS BUT
INCLUDED THE TEMPO GROUP AS A FIRST BEST GUESS. NORTHEAST WINDS
WILL SHIFT TO THE NORTH AS THE COLD FRONT PUSHES THROUGH...WITH
NORTHERLY WINDS REMAINING GUSTY...UP TO AROUND 30 KTS...FOR A FEW
HOURS BEHIND THE PRECIPITATION OVERNIGHT. ONCE THE COLD FRONT
AND LEADING EDGE OF THE UPPER TROUGH PUSH THROUGH THE
TERMINALS...SURFACE HIGH PRESSURE WILL MOVE IN ON THURSDAY WITH
LIGHTER NORTH TO NORTHWEST WINDS BECOMING VARIABLE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

MESOSCALE...RRH
UPDATE...RRH
SHORT TERM...024
LONG TERM...JTL
AVIATION...ALW
Hazardous weather outlook, Jun 18, 4:58 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT WED JUN 18 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
358 PM MDT WED JUN 18 2014 /458 PM CDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THERE WILL LIKELY BE TWO ROUNDS OF THUNDERSTORMS...
ONE THIS AFTERNOON ACROSS PORTIONS OF NORTHWEST KANSAS AND ANOTHER
TONIGHT FOR LOCATIONS NORTH OF HIGHWAY 40. THE MAIN THREAT WITH
THESE THUNDERSTORMS ARE DAMAGING WINDS. A SECONDARY THREAT OF
LARGE HAIL EXISTS WITH A MAXIMUM HAIL SIZE UP TO PING PONG BALLS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 18, 7:06 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
606 PM MDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             GRAINFIELD              39.11N 100.47W
06/18/2014  E1.00 INCH       GOVE               KS   TRAINED SPOTTER

&&

RHUSTED
Local storm report, Jun 18, 7:08 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             GRAINFIELD              39.11N 100.47W
06/18/2014  E1.25 INCH       GOVE               KS   TRAINED SPOTTER

            REPORT FROM PREVIOUS STORM THAT MOVED THROUGH.

&&

RHUSTED
Local storm report, Jun 18, 7:12 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             5 S HOXIE               39.28N 100.44W
06/18/2014  E0.88 INCH       SHERIDAN           KS   PUBLIC

            DIME TO NICKEL SIZE HAIL WITH ESTIMATED 50 MPH WINDS

&&

ALW
Local storm report, Jun 18, 7:21 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             3 E HOXIE               39.36N 100.39W
06/18/2014  E0.75 INCH       SHERIDAN           KS   TRAINED SPOTTER

            HAIL ALMOST COVERED THE GROUND.

&&

RHUSTED
Special weather statement, Jun 18, 7:51 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT WED JUN 18 2014

KSZ016-190115-
GRAHAM-
751 PM CDT WED JUN 18 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PENOKEE...MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3957 9979 3933 9961 3918 9994 3941 10007
TIME...MOT...LOC 0051Z 209DEG 36KT 3933 9993

DLF
Local storm report, Jun 18, 8:21 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             11 N HILL CITY          39.53N 99.85W
06/18/2014  E1.00 INCH       GRAHAM             KS   LAW ENFORCEMENT

            1.00 INCH HAIL AT THE INTERSECTION OF BOGUE CREEK AND
            HIGHWAY 283.

&&

ALW

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:07 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan38 min
Jun 18, 7:51 PM CDTSpecial Weather StatementGLDGraham24 min
Jun 18, 7:58 PM CDTSevere Thunderstorm WarningGLDGraham, Norton47 min
Jun 19, 12:11 AM CDTSpecial Weather StatementGLDRawlins, Sherman, Thomas, Wallace49 min
Jun 18, 9:41 PM CDTSevere Thunderstorm WarningGLDYuma49 min

Nearby

Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.